Results 1 to 5 of 5
white pill with C 250 on it
  1. #1
    Loiswrn is offline New Member
    Join Date
    Jul 2004
    Location
    USA.
    Posts
    6

    Default white pill with C 250 on it

    My sister got a Rx filled for Cefuroxime 250 mg. (generic for Ceftin). It is a white pill with C 250 on it. I know that Ceftin 250 mg is blue, but am not sure about the generic. I assume the C 250 stands for Cefuroxime 250 mg., but we are not positive.

    She is a little leary to take it without being sure for a couple of reasons. First, this same pharmacist filled a Rx for her for Augmentin. When she saw generic (Amoxicillin/Clauv) on the bottle she informed him that she was allergic to Penicillin and should she take this. He assured her that it would be fine, the Dr had called out Augmentin because she was allergic to Penicillin. She then informed him that her allergic reaction to Penicillin was anaphalyxis (throat swelling). He again assured her it was O.K.

    She called her Dr and they said absolutely not. They apologized for the error and wrote for Zithromax.

    This time, the Rx label was placed over someone else's label. The patient's name is removed, but the Rx information, date, MD name, etc. is all still there. The only difference is that the other patient was getting 20 pills and she only got 10 since she had a Rocephin shot prior to the pills. Needless to say she does not want to question this pharmacist.

    Can anyone assure us that this sounds like Generic Cefuroxime 250 mg.?

    Also, is it legal to re-label a Rx bottle?

    Thanks,
    Loiswrn

    Loiswrn

  2. #2
    kirby is offline Platinum Member
    Join Date
    Jun 2004
    Location
    USA.
    Posts
    3,661

    Default

    I think your sister should call her doctor and have him call in another prescription for cefuroxime to a different pharmacy. If she has good insurance, insist that she wants the brand name. For 20 Ceftin tabs at Walgreens (online), the price is $86 - 20 generic tabs are $67. Not much difference, and your sister can be sure she is getting the correct medication.

    Personally, I would never return to the pharmacist that made the mistake about the amoxicillin - he should have known that amoxicillin/clauv is a penicillin antibiotic. Pharmacists are supposed to catch serious medication errors and interactions based on ones medical history.

    And the re-labeling is sloppy and unprofessional. If it's not already illegal, it should be. I would not trust that pharmacist at all.

    If your sister doesn't want to change pharmacies, how about asking for the pharmacy manager and explaining the situation re the amoxicillin and also showing him the re-labeled container? That pharmacist needs to be disciplined or fired, and your sister should complain before more harm is done.

    If your sister decides to talk with the manager, she can also insist that she be shown the original container that the cefuroxime is dispensed from (probably a large plastic container holding 100 or 500 pills). That container will have the manufacturer's name on it, etc. The manager can then show your sister tabs from the container, and hopefully those tablets will match the C 250 imprint. Then insist that 20 fresh pills be dispensed in a new container with a correct label.

    Sorry, I didn't mean to write a book, but this is a scary situation.

    Best of luck to your sister.


  3. #3
    Loiswrn is offline New Member
    Join Date
    Jul 2004
    Location
    USA.
    Posts
    6

    Default

    Kirby:

    Thanks for the response. My sister did call and speak with the head pharmacist when the mistake with the Augmentin occurred. He apologist and stated if there was anything further they could do for her not to hesitate to ask. He said he was going to speak to this "new" pharmacist personally. He is in charge of several locations. The Augmentin incident just happened (I think) week-end before last.

    The current incident with the relabeled Rx was yesterday. She hasn't had a chance to talk with the head pharmacist again yet. I am sure she will speak with him again and give him the bottle if he would like to see it.

    I typed up the incident like my sister was the patient (just to make it shorter), but the patient is actually her daughter. She had to take her back to the Dr. tonight and she is now being admitted to the hospital for dehydration. (I think I'll call her and tell her to be sure and take the Rx for Cefuroxime with her and show it to the pharmacist there to have them identify it and see what they have to say about the re-labeling.)

    I'll give you an update when available.

    Thanks,

    Loiswrn

  4. #4
    kirby is offline Platinum Member
    Join Date
    Jun 2004
    Location
    USA.
    Posts
    3,661

    Default

    Loiswrn,

    Thanks for the update and keep us further updated.

    I am so sorry that your sister's daughter is in the hospital.

    I know this is not a priority right now given the circumstances, and everyone makes mistakes. But two mistakes in a couple of weeks for a pharmacist are two too many! Sort of like pilots - you can't make mistakes. Lives depend on these people.

    Right now the only important thing is that your niece recovers completely. And then maybe talk to the head pharmacist.

    Please keep us updated, and I pray for a positive resolution for your family.


  5. #5
    Loiswrn is offline New Member
    Join Date
    Jul 2004
    Location
    USA.
    Posts
    6

    Default

    Kirby,

    Thanks...appreciate your thoughts and concerns.



    Loiswrn

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22